| Model Number |
221284 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Codes |
No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/07/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
Event or Problem Description
It was reported that while using bd bbl¿ xld agar contamination was observed by the laboratory personnel which can lead to a false positive.A false positive may lead to treatment with a less tolerated antibiotic which can lead to serious adverse patient consequence.There was no report of patient impact.
Event or Problem Description
Additional Manufacturer Narrative
H.6.Investigation: during manufacturing of material 221284, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 0297714 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute and bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All physical attribute and bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and two other complaints have been taken on batch 0297714 for foreign material.Retention samples from batch 0297714 were not available for inspection.Three photos were received for investigation.One photo shows the agar surface of a plate from batch 0297714 (time stamp 2218) with white particles in the media.Another photo shows the bottom of a plate from batch 0297714 (time stamp 2218) with the plate print featured for batch verification.The last photo features a sleeve label from batch 0297714.Two hundred plates from batch 0297714 were returned as 20 sleeves (2 opened, 18 unopened) in an opened 100pack cartons shipped in a box with air bubbles and ice packs (cartons 0157 and 0191).Plates were inspected and 200/200 plates had bile salt precipitates in the media (time stamps 2137, 2138, 2150, 2151, 2218 and 2219).Bile salts (sodium desoxycholate) are a component of the medium.Throughout shelf-life bile salts may crystalize and present as white particles on the agar surface or within the media.The presence of crystallized bile salts should not affect the performance of the product.The complaint has been confirmed.Bd will continue to trend complaints for precipitates.Based on the low defect rate for this batch, no actions are planned at this time.